Related Experiment Video
Updated: Oct 15, 2026

Nasolacrimal Lavage as a Treatment for Ocular Surface Toxic Soup Syndrome
Published on: April 25, 2025
A case of toxic epidermal necrolysis-type drug eruption induced by oral lysozyme chloride
M Kobayashi1, O Yamamoto, H Yasuda
1Department of Dermatology, School of Medicine, University of Occupational and Environmental Health, Kitakyushu, Japan.
Abstract:
We report a case of toxic epidermal necrolysis-type drug eruption. A 23-year-old man took an oral over-the-counter preparation for the common cold. A few days later, generalized erythema developed with systemic malaise and pain. A multiple blister formation followed, and Nikolsky's sign was noted on each blister. A lymphocyte stimulation test (LST) with the patient's peripheral lymphocytes strongly suggested that the eruption was attributable to lysozyme chloride which was included in the preparation taken. Following an intravenous drip of betamethasone for two weeks, the eruptions improved favorably.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Toxidromes: Clinical Features
Hypersensitivity Reactions: Cytolytic Reactions
Toxic Reactions: Overview
Toxicity falls into two primary categories: local and systemic.
Local toxicity appears at the exposure site, such as protein denaturation caused by caustic substances.
In contrast, systemic toxicity requires the toxic agent's absorption and distribution,...
Allergic Drug Reactions
Lysosomal Hydrolases
